advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Georgia, USA:

My son was diagnosed at age 2 with Type 1 diabetes. When he has low blood sugars he starts to have a diabetic seizure. It happens at midnight or around 2 A.M. around the time when his NPH peaks. What can I do to help stop this? His hands and feet draw into the fetal position and he awakens us with a blood curdling scream and continues to scream about every 5 seconds. I give him Karo syrup when this happens and when his blood sugar comes up it stops and he asks, What is going on? He's not really conscience during this time. Please offer any suggestions. This is really scary when it happens.

Answer:

If this is really happening at 2 A.M., at the peak time of effect of the insulin, you need to move the peak: maybe give it at bedtime (even yours) to move the peak to early morning.

Discuss with your son's endocrinologist.

LD

Additional comments from Jeff Hitchcock, The Editor:

You may also wish to try one of the specialty foods that have slow release carbohydrates.

JSH

DTQ-20000208221230
Original posting 21 Apr 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.